EBD Group is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
06:30 - 07:30 60 mins
Info
Extra Activity
Rise and Run for children with cancer

Meeting at: Radisson Blu, Amager Blvd 70, 2300 Copenhagen 

Ease yourself into a busy second day at BIO-Europe with a morning run. Led by a Copenhagen trainer, you will enjoy light sightseeing through the streets of Copenhagen. The pace will be comfortable enough to chat and runners of all levels are welcome.  

Improve Cancer Care for some of the world’s poorest children. Runners and non-runners may donate at: https://www.justgiving.com/fundraising/riseandrun.

07:45 - 18:00 615 mins
Info
Main Agenda
Registration and Exhibition Open

Registration: Entrance

Exhibition: Hall E and Hall C

07:45 - 09:00 75 mins
Info
Networking
Continental Breakfast

Hall E

08:00 - 18:30 630 mins
Info
Partnering
One-to-one meetings

Hall C

10:00 –18:30  Please note: One-to-one meetings will take place all day depending on your partnering sch

09:00 - 10:00 60 mins
Info
Cell and Gene
Commercialization of cell and gene therapies
  • Moderator Sarah Rickwood - VP, European Thought Leadership, IQVIA
  • Panelist Henrik Luessen - Chief Business Officer, Promethera
  • Panelist Jason Meyenburg - Chief Commercial Officer, Orchard Therapeutics
  • Panelist Jason Slingsby - Head, Business Development, Oxford BioMedica

Room B4

As the science continues to advance in this sector, the commercialization models need to catch up to meet the complex demands of these unique therapies. In order to accelerate the commercialization of these products, the manufacturing process needs to be scalable, affordable, and efficient. Patient safety comes first, and companies are seeking opportunities to improve safety and extend survival. These goals must be executed simultaneously which is easier said than done. Hear experts discuss the infrastructure needed to develop best practices for manufacturing and providing the safe and effective delivery of cell and gene therapies.

09:00 - 10:30 90 mins
Info
Academic Presentations
University of Copenhagen – Building value out of curiosity: How basic research leverages the biopharmaceutical industry

Room B3

MODERATOR: 

Trine Winterø – Vice-Dean for Innovation and External Relations, Faculty of Health and Medicine, Copenhagen University


PRESENTERS:

Zachary Gerhart-Hines – Associate Professor, NNF Center for Basic Metabolic Research

Developing novel calorie-burning strategies to combat obesity and metabolic disease


Janine Erler – Professor, BRIC, University of Copenhagen

New approaches to targeting cancer


Kristian Strømgaard – Professor and Director, Center for Biopharmaceuticals, Department of Drug Design and Pharmacology

AVLX-144 as a novel treatment for stroke


Jacqueline Ameri – Assistant Professor, CEO & Founder of PanCryos, Novo Nordisk Foundation Center for Stem Cell Biology, DanStem

PanCryos – Developing a best in class cell therapy for treatment of insulin dependent diabetes


Lone Skov – Professor, Managing Director, Department of Skin and Allergy, Herlev and Gentofte Hospital, Department of Clinical Medicine, University of Copenhagen

Drug development for the skin is privileged



09:00 - 10:30 90 mins
Info
Additional Program
EU research funding for SMEs
  • Moderator Pierre Meulien - Executive Director, Innovative Medicines Initiative
  • Panelist Laszlo Helmle - Policy Officer, Health Directorate, European Commission
  • Panelist Auvo Kaikkonen - Senior Life Science Specialist, European Investment Bank (EIB)
  • Panelist Morten Karsdal - CEO, Nordic Bioscience
  • Panelist Nick Lynch - CTO, Open PHACTS Foundation

Room B5

How can innovative and ambitious small and medium-sized enterprises (SMEs) in the health and related sectors access European Union (EU) funds for research and innovation? What do different programs offer SMEs, and what are the benefits of participation in addition to funding?

This session will showcase the latest opportunities under Horizon 2020, including the dedicated SME program and the collaborative research schemes, as well as the Innovative Medicines Initiative, a public-private partnership between the EU and the European pharmaceutical industry that has helped many SMEs to advance their research and grow their business. It will also spotlight European Investment Bank programs of relevance to SMEs. Finally, a representative of an SME who has experience participating in EU research and innovation projects will tell their story and offer firsthand advice for SMEs considering applying for funding. Looking to the future, the session will also include an overview of the European Commission’s plans for Horizon Europe, the framework program for research and innovation for 2021 to 2027.

09:00 - 09:30 30 mins
Info
Workshops
Power up partneringONE: Essentials
  • Speaker Lisa Methley - Senior Director, Online Strategy, EBD Group

Hall C, Room 393

This session is for delegates new to partnering. What you can expect out of partnering, and what others expect from you will form the basis of this workshop. Principles around timing, human nature, and partnering etiquette will be applied to the partneringONE process. Come away from the session with a clear understanding of what you can do to generate the best ROI from partnering, at this and future events.

This session is being offered multiple times during BIO-Europe. Each session is limited to 9 people. Please reserve your seat by adding the session to your personal agenda in your partnering account. Or drop by the Power Zone, by the partnering help desk, with any questions.

09:00 - 12:00 180 mins
Info
Presentations
Company Presentations
10:00 - 11:30 90 mins
Info
Cell and Gene
Cell & Gene Company Presentation Track

Room B4 

Capricor Therapeutics

Cellect Biotherapeutics

MaxCyte, Inc.

Pluristem Therapeutics

Precision BioSciences

10:00 - 10:30 30 mins
Info
Workshops
Power up partneringONE: Experienced users
  • Speaker Lisa Methley - Senior Director, Online Strategy, EBD Group

Hall C, Room 393

This session is for delegates familiar with partnering who want to up their game. Best practices for collaborating with colleagues, saving time, increasing response rates and acceptance rates will be discussed in terms of partneringONE, including new power features to support optimal partnering etiquette. Come away from the session with a clear understanding of how partneringONE can support your company to maximize ROI from partnering, at this and future events.

This session is being offered multiple times during BIO-Europe. Each session is limited to 9 people. Please reserve your seat by adding the session to your personal agenda in your partnering account. Or drop by the Power Zone, by the partnering help desk, with any questions.

10:45 - 11:45 60 mins
Info
Additional Program
Spotlight on Denmark: The place to conduct clinical trials
  • Speaker Britta Smedegaard Andersen - Project Director, NEXT (National Experimental Therapy Partnership)
  • Speaker Rasmus Beedholm-Ebsen - Special Advisor, Life Science, Invest in Denmark

Room B5 

  • Life science in Denmark at a glance 
  • The new Danish growth plan for life science
  • Governmental investment in life science—initiatives to support the life science in Denmark
  • Public private partnership in research—the story of a public-private partnership and regional services within clinical research 
  • Danish competitiveness on clinical trials—unique framework conditions 
  • Q&A
11:05 - 11:25 20 mins
Info
Extra Activity
BREAK AND BREATHE

Upper Level, Room 17

Enhance your conference experience by using simple breathing techniques, movement and light stretches in order to charge your body and mind for better decision making and more energy throughout the day.

Open to all. No prerequisites required. Standing and seated positions only.

11:30 - 12:30 60 mins
Info
Cell and Gene
Partnering landscape in advanced therapies
  • Moderator Andrew Moore - Chief Operating Officer, ERA Consulting
  • Panelist Karin Agerman - Chief Research and Development Officer, CombiGene AB
  • Panelist Kathryn McCabe - Director Business Development- Emerging Technology and Innovation, Eli Lilly and Company
  • Panelist Bharat Reddy - Associate Director, Business Development, bluebird bio
  • Panelist Dan Shelly - Director, Business Development, Albumedix

Room B4

With the growing number of cell and gene therapy companies around the world, how are companies developing their partnering strategies to leverage new technologies? How are companies working together with research institutions, manufacturers, and other stakeholders to advance research in this exciting sector?

11:35 - 11:55 20 mins
Info
Extra Activity
BREAK AND BREATHE

Upper Level, Room 17

Enhance your conference experience by using simple breathing techniques, movement and light stretches in order to charge your body and mind for better decision making and more energy throughout the day.

Open to all. No prerequisites required. Standing and seated positions only.

12:00 - 14:00 120 mins
Info
Networking
Luncheon

Seated Luncheon Hall B

Grab & Go Lunch Hall E

12:30 - 13:30 60 mins
Info
Plenary
Keynote Plenary Discussion: A day in the life of experienced dealmakers
  • Co-moderator Evonne Sepsis - Founder and Managing Director, ESC Advisors
  • Co-moderator Anton Gueth - Managing Director, EVOLUTION Life Science Partners
  • Panelist Sascha Bucher - Head of Global Transactions, Roivant
  • Panelist Constantine Chinoporos - CBO, Boston Pharmaceuticals
  • Panelist Philippe Lopes-Fernandes - Senior Vice President, Global Head of Business Development & Alliance Management, Merck
  • Panelist James Sabry - Global Head, Pharma Partnering, Roche

Room C2 

14:00 - 15:00 60 mins
Info
Panels
Biotech company creation in the EU: The role of EU-based VCs
  • Moderator Stephan Christgau - Senior Partner, Novo Holdings A/S
  • Moderator Christian Elling - Managing Partner, Lundbeckfonden Emerge
  • Panelist Jeanne Bolger - VP, Venture Investments, Johnson & Johnson Innovation
  • Panelist Rémi Droller - Managing Partner, Kurma Partners
  • Panelist Kevin Johnson - Partner, Medicxi
  • Panelist Dirk Kersten - General Partner, Forbion
  • Panelist Alexander Mayweg - Partner, Versant Ventures

Room B5

Today, significant EU-based early stage VCs are all trying to do the “right thing” and build real value in the companies they create, to translate exciting new scientific breakthroughs. Surrounding these companies are strong ecosystems and a growing pool of experienced management talent ready to translate European science which is second to none. The diversity of the EU has the advantage that we have VCs with a range of backgrounds and interests all taking different approaches in how to translate the science. In our company creation session, a range of representatives from EU-based VC funds and pharma companies will explore the pros and cons of models and ideologies applied in financing and building companies, and speculate on the future of the EU biotech system.

14:00 - 15:00 60 mins
Info
Additional Program
Using new business models to forge stronger partnerships in today’s biopharmaceutical industry
  • Moderator Boris Mannhardt - CEO, BIOCOM AG
  • Moderator Sandra Wirsching - Director Business Development and Managing Editor, BIOCOM AG
  • Panelist Shawn Bridy - VP, Business Development, Inovio Pharmaceuticals
  • Panelist Nouhad Husseini - VP, Head of Business Development, Regeneron Pharmaceuticals, Inc.
  • Panelist Philippe Lopes-Fernandes - Senior Vice President, Global Head of Business Development & Alliance Management, Merck
  • Panelist Jesper Valbjørn - VP, CMC Operations, Genmab A/S
  • Panelist Jenifer Wheat - Head of Commercial Development, Mammalian and Microbial Manufacturing, Lonza

Room B4

The biopharmaceutical world continues to evolve and the path to market for a modern medicine remains complex and uncertain. However, opportunities are emerging to ease the burden on biopharma companies including advances in technology and new models of collaboration to bring products to market faster.  

Under the growing pressure of regulation and competition, companies seeking a competitive advantage require partners that offer new and agile approaches for development and manufacture. Speed is key, together with a simple but robust and flexible supply chain that can be adapted to changing demands. From R&D to production to scaleup and supply chain, operational efficiencies can make or break a company. In this workshop, we will discuss how partnering and innovative business models can help companies find a competitive advantage and manage the complexity in the development and manufacturing of modern biopharmaceuticals. What is the optimal strategy for different commercialization scenarios? Our panelists will share their perspectives on solutions across the lifecycle of a product.

14:00 - 18:00 240 mins
Info
Presentations
Company Presentations
15:00 - 18:00 180 mins
Info
Startup Slam
Startup Slam Copenhagen
  • Co-moderator Philip Hemme - Co-Founder and CEO, Labiotech
  • Co-moderator Emma Kohring - Innovation Communications Leader, EMEA, Johnson & Johnson Innovation
  • Judge Claus Andersson - Partner, Sunstone Life Science Ventures
  • Judge Anna Gran - New Ventures Lead, Nordics, Johnson & Johnson Innovation
  • Judge Guenter Huhle - Head, JLABS EMEA
  • Judge Stefan Luzi - Partner, Gilde Healthcare
  • Judge Ingrid Teigland Akay - Managing Partner, Hadean Ventures

Room C1

Startup Slam is a pitching competition offering emerging entrepreneurs a chance to pitch their company. Selected companies will present their innovative technologies to a panel of judges comprising business development executives, venture capitalists and industry experts.

For more information please click here

15:15 - 16:15 60 mins
Info
Panels
Formulation in the drug product development process
  • Moderator Mike Ward - Head of Content, Informa Pharma Intelligence Insights

Room B5

In this roundtable, the panel will examine the key findings of the 2018 Formulation in the Drug Product Development Process survey, conducted by Rentschler Biopharma, Leukocare and Pharma Intelligence. The panel will also share their strategic insights on the importance, expectations, common challenges and future directions of drug product formulation. 

Panelists: 

  • Ann Gidner – Board Member, SenzaGen AB
  • Sebastian Meyer – Chief Operating Officer, Numab Innovation AG
  • Dr. Isabel Ottinger – Team Head PHD, Early Phase Development Biologics, Novartis Pharma AG
  • John K. Moore – Director Global Clinical Business Development, Vetter Pharma International USA Inc.
  • Federico Pollano – Senior Vice President, Business Development, Rentschler Biopharma SE
  • Michael Scholl – Chief Executive Officer, LEUKOCARE AG
15:15 - 16:15 60 mins
Info
Additional Program
Make or buy decision and how to select the ideal CDMO
  • Moderator Christoph Winterhalter - Senior VP, Business Development, AGC Biologics
  • Panelist Lene Hylling Axelsson - Corporate VP for Strategic Sourcing, Novo Nordisk A/S
  • Panelist Kasper Møller - General Manager, AGC Biologics Copenhagen
  • Panelist Morten Munk - Global Technology Partner, NNE
  • Panelist Johannes R. Roebers - CEO, Cilatus BioPharma Consulting AG

Room B4

For decades industries have been buying external services to supplement their own core competencies. The pharmaceutical industry has been quite conservative in this regard, starting late with that process, but after outsourcing the chemical synthesis for small molecules mainly in the late 90s, the biopharma industry has also been outsourcing cGMP Drug Substance manufacturing for the last 15 years. This has created a multibillion USD CDMO market, which continues to grow in almost double digits. The panel will discuss best practices around the make or buy decision and the subsequent selection process of the ideal CDMO that best meets their needs.

16:05 - 16:25 20 mins
Info
Extra Activity
BREAK AND BREATHE

Upper Level, Room 17

Enhance your conference experience by using simple breathing techniques, movement and light stretches in order to charge your body and mind for better decision making and more energy throughout the day.

Open to all. No prerequisites required. Standing and seated positions only.

16:30 - 17:30 60 mins
Info
Additional Program
Gene therapy transformation in North Carolina: A case study
  • Moderator Laura Rowley - Director, Life Science Economic Development, NCBiotech
  • Panelist Michael Dombeck - VP, Business Development, Precision Biosciences, Inc.
  • Panelist Caitilin Hamill-Ward - Sr. Regulatory Affairs Director, IQVIA Stem Cell Center
  • Panelist Liza Rivera - Global Marketing Director, FUJIFILM Diosynth Biotechnologies
  • Panelist Andrew Stober - Vice President, Manufacturing, AveXis

Room B5

The field of gene therapy continues to accelerate, with 317 gene therapy clinical trials underway as of the end of the second quarter of 2018. University researchers, emerging biotechs, and large pharmaceutical companies are all investing in North Carolina to develop and manufacture gene therapies to address indications ranging from rare disease to oncology to antimicrobials, and paving the way to bring these potentially life-changing therapeutics to market. 

This session will address some of the challenges involved in delivering gene therapies to patients, including regulatory hurdles, new manufacturing techniques, availability of a skilled workforce, and production and delivery timing constraints. Discover how North Carolina uses partnerships to accelerate time to market for these transformational therapies.

16:35 - 16:55 20 mins
Info
Extra Activity
BREAK AND BREATHE

Upper Level, Room 17

Enhance your conference experience by using simple breathing techniques, movement and light stretches in order to charge your body and mind for better decision making and more energy throughout the day.

Open to all. No prerequisites required. Standing and seated positions only.

18:45 - 23:00 255 mins
Info
Networking
Evening Networking Reception with Buffet-style Dinner

Venue address:

Lokomotivvaerkstedet| Otto Busses Vej 5A | Building OBV037 | 2450 København SV

This 120-year-old Central Train Workshop with floor-to-ceiling windows and a roof structure made of wood and glass creates an atmosphere filled with natural light and impressive architecture. The rustic 9,000 m2 hall has access to a magnificent garden with pavilions and an antique ticket booth. The central workshop carried out extensive inspections of the many steam locomotives serving Copenhagen, sometimes taking eight months to inspect all the components.

Tuesday, November 6, 2018, 19:00–23:00

View website

Buses:

18:30–19:15 Shuttle buses depart from the conference center to the evening event.

21:00–23:00 Shuttle buses depart from the evening event to all conference hotels.